| Catalog Number |
PDPB776D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
03/08/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used/location of suture placement? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? what instruments were used in this procedure to handle the suture? please confirm the date of the dehiscence.How was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.How many sutures were found broken post-op? were there any precipitating patient stress factors for the post-op suture breakage? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
Event or Problem Description
It was reported that a patient underwent an open emergency surgery on (b)(6) 2025 and suture was used.Two days post-op, an abdominal wound dehiscence occurred.When the laparotomy wound was checked, several sutures were broken with the knot still remaining.It was opined by the surgeon that the possibility cannot be ruled out that the suturing to sarcolemma was not enough.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Corrected b5 narrative: it was reported that a patient underwent an open emergency surgery on (b)(6) 2025 and suture was used.Two days post-op, an abdominal wound dehiscence occurred.When the laparotomy wound was checked, several sutures were broken with the knot still remaining.It was opined by the surgeon that the possibility cannot be ruled out that the suturing to sarcolemma was not enough.Additional information was requested.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure? unk.Name of index surgical procedure? = unk.The diagnosis and indication for the index surgical procedure? unk.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used/location of suture placement? fascia what tissue dehisced? fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)? no special condition was reported.How was the suture placed (interrupted or continuous)? interrupted how was the suture tied (square knot or multiple knots one end)? unk.What instruments were used in this procedure to handle the suture? unk.Please confirm the date of the dehiscence.(b)(6) 2025 (post-op 2 days) how was the dehiscence managed? unk.Please describe any surgical intervention required for the wound dehiscence including date and findings.Unk.Please describe the appearance of the suture during the second procedure.Suture was broken at somewhere other than the knot.How many sutures were found broken post-op? two or more.Were there any precipitating patient stress factors for the post-op suture breakage? unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? no.Other relevant patient history/concomitant medications? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the possibility cannot be denied that the suture to the muscle sheath was not properly attached.What is the patient's current status? = unk.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.